Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 33, NWS Cheyenne, WY

October 12, 2015

NWS Cheyenne, WY issued this red flag warning at Oct 12, 2015, 2:48 AM MDT. It took effect at Oct 12, 2015, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2015, 2:48 AM MDT (08:48 UTC)
In effect from
Oct 12, 2015, 10:00 AM MDT
Expired
Oct 12, 2015, 7:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS85 KCYS 120848
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
248 AM MDT MON OCT 12 2015

...RED FLAG WARNING FOR THE HIGH VALLEYS WEST OF THE LARAMIE
RANGE THROUGH THIS AFTERNOON...

WYZ303-304-306-308-122300-
/O.NEW.KCYS.FW.W.0033.151012T1600Z-151013T0000Z/
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-
248 AM MDT MON OCT 12 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 303... 304...306 AND 308...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 303...304...306 AND 308. 

* WIND...WEST TO NORTHWEST BETWEEN 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH.

* HUMIDITY...BETWEEN 12 TO 17 PERCENT.

* IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY
  SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

TT
3 follow-up statements
000 
WWUS85 KCYS 121705
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT MON OCT 12 2015

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING THROUGH THIS
AFTERNOON... 

WYZ302-309-310-130100-
/O.EXB.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1105 AM MDT MON OCT 12 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
302...309 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 302...309 AND 310. 

* WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT. 

* IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY 
  SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ303-304-306-308-130100-
/O.EXT.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-
1105 AM MDT MON OCT 12 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
303...304...306 AND 308...

* AFFECTED AREA...FIRE WEATHER ZONES 303...304...306 AND 308. 

* WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT. 

* IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY 
  SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

HAMMER
114 
WWUS85 KCYS 121828
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 PM MDT MON OCT 12 2015

...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING THROUGH THIS
AFTERNOON...

WYZ301-130100-
/O.EXA.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
1228 PM MDT MON OCT 12 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE
301...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 301.

* WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY 
  SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ302>304-306-308>310-130100-
/O.CON.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1228 PM MDT MON OCT 12 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER
ZONES 302...303...304... 306...308...309 AND 310...

* AFFECTED AREA...FIRE WEATHER ZONES 302...303...304...306... 
  308...309 AND 310. 

* WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT IGNITE ACROSS THE AREA WILL LIKELY 
  SPREAD RAPIDLY DUE TO VERY DRY CONDITIONS AND GUSTY WINDS. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

HAMMER
816 
WWUS85 KCYS 130100
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT MON OCT 12 2015

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 301...302...303...304...306...308...309 AND
310...

WYZ301>304-306-308>310-130200-
/O.CAN.KCYS.FW.W.0033.000000T0000Z-151013T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
700 PM MDT MON OCT 12 2015

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONES 301...302...303...304...306...
308...309 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DECREASED WITH HUMIDITIES INCREASING.

$$

RUBIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:24 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 11, 11:24 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 PM MDT SUN OCT 11 2015

.UPDATE...
ISSUED AT 806 PM MDT SUN OCT 11 2015

HIGH WIND AND FIRE WEATHER HEADLINES HAVE EXPIRED EARLY THIS EVENING
AS WINDS DIMINISH AND RELATIVE HUMIDITIES SLOWLY RECOVER IN THE WAKE
OF A COLD FRONTAL PASSAGE. IT WILL BE COOLER OVERNIGHT AS LOW TEMPS
DROP INTO THE 30S. FROST WILL NOT BE AN ISSUE TONIGHT AS WIND SPEEDS
REMAIN ABOVE 10 MPH.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 413 PM MDT SUN OCT 11 2015

HIGH WINDS CONTINUE ACROSS MUCH OF THE AREA THIS AFTERNOON. A POTENT
MID LEVEL SHORTWAVE TROUGH WAS MOVING RAPIDLY EASTWARD ALONG THE MT-
WY STATE LINE AT 21Z...WITH AN ASSOCIATED SFC COLD FRONT DRAPED FROM
NEAR RAWLINS NORTHEASTWARD INTO THE NORTHERN NE PANHANDLE. LOW-LEVEL
GRADIENTS REMAIN STRONG AHEAD OF THIS BOUNDARY WITH A 700 MB CAG-CPR
GRADIENT OF 50 METERS. THE GJT-CYS MSLP GRADIENT REMAINS ON THE HIGH
SIDE AROUND 12 MILLIBARS...SO POTENTIAL IS STILL THERE FOR LOCALIZED
GUSTS ABOVE 60 MPH EVEN THOUGH WINDS ALOFT ARE DECREASING. THERE ARE
A FEW 50 KT BARBS STILL SHOWING UP ON THE KCYS VAD WIND PROFILE...SO
WE COULD HIT WARNING CRITERIA AGAIN IF THICK CIRRUS SHIELD MOVES OFF
SOON ENOUGH. BELIEVE THIS HAS BEEN THE MAIN ISSUE BETWEEN CYS-LSK AS
CLOUD COVER INCREASED QUITE DRAMATICALLY AFTER 16Z TODAY. ALSO WENT
AHEAD AND ISSUED A WIND ADZY FOR THE WESTERN NEBRASKA PANHANDLE WITH
WIDESPREAD SUSTAINED WINDS ABOVE 25 KTS AND FREQUENT GUSTS TO 40 KTS
NEAR CLOUD BREAKS. GRADIENTS SHOULD WEAKEN ENOUGH AFTER 00Z TO LIMIT
HIGH WIND POTENTIAL TO THE DAYTIME HOURS...SO WILL PLAN TO ALLOW ALL
HAZARDS TO EXPIRE AT 7 PM. IN THE FIRE WEATHER REALM...INHERITED RED
FLAG WARNINGS ARE DOING WELL. A FEW SITES...INCLUDING SARATOGA/DIXON
JUST DROPPED BELOW 15 PERCENT RH...BUT THINK THOSE VALUES WILL START
TO INCREASE WITHIN THE NEXT 3 HOURS. THAT SAID...WILL NOT EXPAND THE
RED FLAG WARNING ATTM.

A TRICKY TEMPERATURE FORECAST FOR TONIGHT. THE BEST SURFACE PRESSURE
GRADIENT WILL BECOME FOCUSED OVER THE PANHANDLE AFTER 00Z..SO DO NOT
HAVE ANY DOUBT THAT WINDS WILL STAY ELEVATED. GFS/NAM BOTH SHOW H75-
H8 WINDS AROUND 50 KTS OVERNIGHT...BUT THE NOCTURNAL INVERSION WILL
LIKELY KEEP THIS FROM REACHING THE SURFACE. IT WILL COOL DOWN QUITE
A BIT BEHIND THE FRONT...ESPECIALLY ACROSS SOUTHEAST WYO WHERE WINDS
SHOULD BE LIGHTER OVERALL. COULD SEE SOME FROST TONIGHT IN SHELTERED
AREAS/VALLEYS...BUT OPTED NOT TO ADD TO THE FORECAST AS WINDS AT OR
ABOVE 5-10 KTS MAY BE TOO MUCH. AFTER TODAY...THE MODELS SHOW BROAD
UPPER-LEVEL RIDGING WITH DRY NORTHWEST FLOW ALOFT OVER THE CWA. 700
MILLIBAR TEMPERATURES REBOUND TO BETWEEN +6 C AND +9 C ON MON/TUE...
SO EXPECT A PLEASANT START TO THE WORK WEEK. PRECIP CHANCES WILL BE
NIL THROUGH THE REST OF THE PERIOD WITH VERY DRY AIR ALOFT.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 413 PM MDT SUN OCT 11 2015

DRY NORTHWEST FLOW WILL REMAIN OVERHEAD THROUGH THE END OF THE WEEK
BUT WILL BEGIN TO BACK TO THE SOUTHWEST AND ALLOW MOISTURE TO
INCREASE ACROSS THE CWA THROUGH THE WEEKEND. AT THE SFC...WARM
AND DRY CONDITIONS WILL PREVAIL FOR WEDNESDAY BUT WILL COOL A FEW
DEGREES ON THURSDAY BEHIND A COLD FRONT PLUNGING SOUTH ACROSS THE
PLAINS ON THURSDAY MORNING. THERE IS STILL A BIT OF UNCERTAINTY
WITH TIMING OF THE FRONT...BUT MODELS DO AGREE IT WILL MOVE
THROUGH SOMETIME THURSDAY MORNING. LITTLE MOISTURE WILL ACCOMPANY
THE FRONT SO NOT ANTICIPATING ANY PRECIP...BUT NORTH WINDS MAY
GUST 30 TO 35 MPH FOR A TIME AFTER FROPA. DAYTIME TEMPS THURSDAY
THRU FRIDAY WILL PEAK IN THE 60S WITH PERHAPS A FEW 70S MIXED IN
BY SATURDAY. THURSDAY AND FRIDAY NIGHTS MAY SEE WIDESPREAD TEMPS
IN THE 30S WITH AREAS OF FROST QUITE POSSIBLE BOTH NIGHTS. FOR
SATURDAY...SHORTWAVE ENERGY MOVING UP FROM THE SOUTHWEST AHEAD OF
AN UPPER LOW SITUATED OVER ARIZONA MAY BRING INCREASING CHANCES
FOR SHOWERS AND T-STORMS OVER THE MOUNTAINS THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1118 PM MDT SUN OCT 11 2015

VFR. CLEAR SKIES TONIGHT. SOME CIRRUS SPREADING NORTHWEST TO SOUTHEAST
MONDAY. NORTHWEST WINDS WILL BE BREEZY AT TIMES TONIGHT ACROSS SOUTHEAST
WY WITH LIGHTER WINDS OVER WESTERN NE. BREEZY WEST-NORTHWEST WINDS WILL
PREVAIL MONDAY WITH GUSTS 22-28 KT.

&&

.FIRE WEATHER...
ISSUED AT 413 PM MDT SUN OCT 11 2015

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH EARLY THIS EVE
WITH HUMIDITY VALUES BETWEEN 10-15 PERCENT AND WIDESPREAD WIND GUSTS
BETWEEN 45-55 MPH. A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE CWA
TONIGHT...BRINGING COOLER TEMPERATURES FOR MONDAY. HOWEVER...IT WILL
REMAIN DRY WITH HUMIDITY VALUES IN THE TEENS. ALTHOUGH WINDS ARE NOT
EXPECTED TO BE ABOVE CRITICAL THRESHOLDS...ELEVATED CONDITIONS WILL
EXIST OVER CARBON COUNTY ON MONDAY AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...MAJ
SHORT TERM...CLH
LONG TERM...RJM
AVIATION...MJ
FIRE WEATHER...CLH
Hazardous weather outlook, Oct 11, 8:10 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT SUN OCT 11 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-130215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
810 PM MDT SUN OCT 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.